MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING; REAMER
Model Number 351.15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine incoming inspection of a loaner set at fsl owens & minor (b)(4) site on an unknown date, a flexible shaft handle with quick coupling was observed to be broken.There was no patient involvement.This report is for one (1) flexible shaft handle with quick coupling.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: flexible shaft handle with quick coupling was received at us cq.Upon visual inspection at cq, the components of the device were identified to be fell apart.All the components were received at cq separately.Thus, the complaint is confirmed.The rest of the device shows normal wear which would not contribute to the complaint condition.Functional testing: functional testing of the device cannot be performed due to the received condition of the device.Dimensional inspection (gp32): dimensional inspection of the set screw hole internal threading is performed at cq.The minor diameter of the internal threading was measured and is within specifications as per the drawing.Document/specification review: the relevant drawings were reviewed during investigation: no design issues were found which can contribute to this complaint condition.Complaint is confirmed, but, the reported broken condition cannot be confirmed.Investigation conclusion: a visual inspection, dimensional inspection, and document/specification review were performed as part of this investigation.The components of the complaint device were observed to be fell apart.Thus, the complaint is confirmed.A definitive root cause could not be identified that contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 351.15, lot: 8712720, manufacturing site: bettlach, release to warehouse date: 05.Dec.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEXIBLE SHAFT HANDLE WITH QUICK COUPLING
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9168153
Report Number2939274-2019-61309
Device Sequence Number19523803
Product Code HTO
UDI-Device Identifier10886982193728
UDI-Public(01)10886982193728
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.15
Device Catalogue Number351.15
Device Lot Number8712720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1